Hail, Madison
- When
- September 6, 4:07 PM CST
- Where
- Madison County, 2 mi E of Midway
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.933, -89.933
Storm Spotters reported 3/4 inch hail in the Holiday Shores area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 6, 3:00 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU SEP 6 2001 20Z MSAS DATA IND WK BDRY ALG MS RVR WITH VERY MOIST AND UNSTABLE AMS...WHICH IS GENERATING TSTMS. WV LOOP SHOWS TWO VORT MXS OF INTEREST...ONE OVR CNTRL IA AND THE OTR OVR SWRN MO...BOTH MOVG NEWD. RADAR MOSAIC SHOWS TSTMS OVR CNTRL MO ASSOC WITH SRN VORT MX. 12Z MODELS IN DECENT AGRMT THRU 48HRS...THOUGH ENUF DIFFS TO BE ABLE TO PICK A PREFERRED SOLN. OVERALL...UPR LOW OVR WRN WY WL MOV EWD INTO RDG OVR ERN CONUS AND OPEN UP...WHILE ANOTR STG S/W DIGS INTO XPCTD FLATTER FLO OVR ERN CONUS CREATED BY FIRST TROF. AVN TENDS TO HAVE MORE SLY UPR LOW BY 60HRS THAN ETA...ALTHOUGH ETA HAS TRENDED STGR AND MORE SLY WITH ITS SOLN PAST 12HRS. OVR MO/IL...S/W OVR SWRN MO ATTM WL GLIDE THRU FA BY 06Z...THEN WK S/W ENERGY TO SKIRT NRN/WRN ZONES FRI/FRI NGT...WITH MAIN SRN STREAM S/W TO MOV THRU SAT. ON SFC FEATURES...FNT NOW XPCTD TO MOV THRU AT SLOWER RATE...THKS TO WAVE PROGGED BY AVN/ETA TO DVLP ALG FNT FRI NGT. FNT NOT XPCTD TO MOV THRU FA TIL SAT AFTN/ERL SAT EVNG. OVERALL PREFER ETA/AVN BLEND. FOR TNGT...MOST OF TSTM ACTIVITY IS DIURNAL IN NATURE...XCPT FOR AREAS OVR ERN TX AND SWRN/CNTRL MO WHICH ARE ASSOC MORE WITH UPR LVL DIST. THEREFORE...WUD XPCT ALL ACTIVITY TO DMSH SIGFNTLY DURG EVNG HRS AS S/W OVR SWRN MO MOVS OUT OF NERN MO BY 06Z. S/W OVR ERN TX WL APPCH SRN ZONES LATE AND THEREFORE HAVE LEFT IN LOW POPS THRU OVRNGT PD FM STL S AND E. XPCT CLDNSS TO DECR WITH SS AS DIURNAL CU DISPTS. DWPTS ARND 70 GOING NOWHERE...AND PREFER PERSISTENCE MINS. FOR FRI...LEFTOVER CONVECTION FM S/W MOVG THRU SRN/ERN ZONES IN MRNG...OTRW NO CAP AND VERY MOIST AMS AGAIN XPCTD WUD XPCT MORE PCPN TO FIRE UP WITH HEATING OF DAY ACRS FA...WITH FAVORED ZONES BEING UIN/COU AREAS WHERE HIGHEST K INDICES AND WK SYNOPTIC LIFT RESIDE. H850 TEMPS NOT MUCH DIFF FM TDA AND WUD XPCT SOME DECENT SUNSHINE IN MRNG...SO PERSISTENCE MAXES FCST...WHICH COINCIDE WITH WRMR FWC. FRI NGT AND SAT...50KT H850 JET XPCTD TO NOSE INTO CNTRL MO DURG EVNG HRS...AND WITH S/W ENERGY CONT TO SKIRT THESE AREAS SHUD SEE BEST RAIN CHCS THESE AREAS...AT LEAST UNTIL LOW PRES WAVE DVLPS ENUF OVR ERN KS TO STALL FNT OUT. PERSISTENCE MINS FCST. MAV MUCH TOO AGGRESSIVE WITH COOLER AIR AND SO AM LEANING ARND A COUPLE DEGS OVR FWC BASED ON NEW FNTL TIMING. LATTER WKND AND ERL NXT WK...COOL AIR TO DOMINATE TIL TUE WHEN WRM-UP XPCTD AS ALL MODELS DEPICT H500 HGTS ON THE RISE. .STL...NONE TES
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT THU SEP 6 2001 THE SEVERE WEATHER THREAT: NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH THE HEAT OF THE DAY AND AHEAD OF AN UPPER LEVEL DISTURBANCE...AND THIS ACTIVITY WILL BE ONGOING INTO THE EVENING HOURS. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS... ALTHOUGH SOME OF THE STRONGER STORMS WILL CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT THU SEP 06 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM PLAINVIEW IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED.
0420 PM SHIPMAN IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED.
0430 PM CARLINVILLE IL WIND DAMAGE
09/06/01 MACOUPIN TREES DOWNED. POWER LINES
DOWNED.The St Louis radar (KLSX), 70 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 hail. Local standard time, as filed.
Storm Spotters reported 3/4 inch hail in the Holiday Shores area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267830.